MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS PAT RESRF RD 38 MM STD; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

SMITH & NEPHEW, INC. JRNY BCS PAT RESRF RD 38 MM STD; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Catalog Number 74024838
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed, the patient developed an infection.The event was resolved by performing a revision surgery: the journey ii resurfaced patellar component was explanted.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms responses to the requests for clinical documentation/information have not been received as of the date of this review; therefore the root cause of the reported infection and subsequent revision could not be fully assessed nor concluded.Per complaint details, the event was resolved by the revision.The patient impact beyond that which was reported could not be determined.No further assessment can be rendered at this time.Should clinically relevant documentation/information and/or product evaluation findings become available, the clinical/medical task may be re-evaluated.A review of complaint history for the listed part revealed no prior complaints for the following batch numbers.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY BCS PAT RESRF RD 38 MM STD
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10065232
Report Number1020279-2020-01768
Device Sequence Number574223
Product Code JWH
UDI-Device Identifier03596010554550
UDI-Public3596010554550
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74024838
Device Lot Number19MM14015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;